Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have severe headache, abdominal pain, nausea and nose started bleeding. What is wrong?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
I'VE HAD SEVERE HEADACHES FOR 16 YEARS, NOW MY NOSE HAS STARTED BLEEDING BADLY AND I HAVE ABDOMINAL PAIN AND NAUSEA.I MAY AS WELL ADD THAT I HAVE SEVERE JOINT PAIN IN ALL MY JOINTS... WHAT COULD BE WRONG WITH ME? AND HOW/WHERE CAN I FIND A DOCTOR THAT WILL LISTEN AND HELP ME?
Posted Sat, 11 May 2013 in Medicines and Side Effects
 
 
Answered by Dr. Mayank Bhargava 30 minutes later
Hi XXXXXX,
Welcome to XXXXXXX forum.

Let me know the associated details along with mentioned.
Do you have any aggravating or relieving factor for this headache?
What is the type of headache?
Do you have associated tears and running nose?
Do you have past history of injury?
Do you have fever/ watery diarrhea along with mentioned abdominal symptoms?
Is headache involving whole head or half head?

There are at least 15-20 types of headache have been defined and diagnosis is made generally on the basis of history defined by patient.
With the available described details, there could be possibility of migraine/ temporal arteritis.
Possibilities of connective tissue disorders should also be kept in mind.
Involvement of joints, headache and abdominal symptoms suggest the diagnosis.

Migraine is the most common type of headache and is a syndrome made up of multiple symptoms.
Migraine is associated with pulsatile type of headache, gets aggravated by lack of sleep, exposure to noise and sun light, excessive tea and coffee.
Tears from eyes and running nose is a feature of tension headache and at times, two sub types of headache may be present in a single patient.

You should consult with XXXXXXX medicine specialist/ neurologist and should go for thorough neurological check up.
You should also go for complete blood count, erythrocyte sedimentation rate, CT/ MRI scan of head, XXXXXXX
Treatment depends on exact diagnosis.
Meanwhile, you should take sumantriptan along with naprosyn, divalproex and propranolol on written prescription from your local doctor.
If naprosyn alone is not able to control headache, then you can also take ergotamine and tolfenemic acid.

Take sound sleep and avoid excessive tea, coffee and chocolates if you are taking.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Have severe headache, abdominal pain, nausea and nose started bleeding. What is wrong? 27 minutes later
THE ONLY RELIEF I'VE HAD IN PAST HAS BEEN WITH PRESCRIBED PAIN RELIEVERS. I DON'T DRINK COFFEE OR EAT CHOCOLATE. YES, MY EYES AND NOSE WATER. THE PAIN IS WHOLE HEAD. I'VE HAD PAST HEAD INJURIES, BUT HAVE HAD MRI AND CT SCANS SINCE...MORE THAN ONCE. I HAVE EXCESSIVE GAS AND HAVE HAD DIAHRREA LATELY WITH THE STOMACH PAIN/BURNING. THE NOSE BLEEDING HAS ME REALLY STUMPED...?THE HIGH BP MED I TAKE IS METOPROPOLOL 50MG/DAILY.... ALSO SYNTHROID .2MG/DAILY
 
 
Answered by Dr. Mayank Bhargava 6 hours later
Hi,
There could be possibility of tension headache with pain killers induced gastritis.
You should also consult with ENT surgeon for nasal bleed.
Is your blood pressure and thyroid profile absolutely controlled?
If yes, then there could be least possible correlation between present symptoms and high blood pressure and thyroid status.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Have severe headache, abdominal pain, nausea and nose started bleeding. What is wrong? 1 hour later
I HAVEN'T TAKEN ANY PRESCRIPTION PAINKILLERS IN OVER 10 YEARS, SO MY STOMACH PAIN ISN'T POSSIBLY CAUSED BY THAT. I'LL SEE AN ENT SPECIALIST. THANK YOU.
 
 
Answered by Dr. Mayank Bhargava 2 hours later
Hi,
With the available described symptoms, there could be possibility of gastritis and you should go for endoscopy.
Get well soon.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor